Alert archive / Missouri / Wind Chill Advisories in 2008
Wind Chill Advisory 2, NWS Kansas City, MO
NWS Kansas City, MO issued this wind chill advisory at Jan 23, 2008, 3:34 AM CST for 12 counties in Missouri. It took effect at Jan 23, 2008, 9:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2008, 3:34 AM CST (09:34 UTC)
- In effect from
- Jan 23, 2008, 9:00 PM CST
- Expired
- Jan 24, 2008, 9:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Kansas City, MO
Counties Adair County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Linn County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Des Moines radar (KDMX), 166 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.6 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1464 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KEAX 230934 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 334 AM CST WED JAN 23 2008 ...NEXT BLAST OF COLD AIR ARRIVING TONIGHT... MOZ002>008-015>017-024-025-231745- /O.NEW.KEAX.WC.Y.0002.080124T0300Z-080124T1500Z/ NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY- SULLIVAN-ADAIR-LINN MO-MACON- INCLUDING THE CITIES OF...MARYVILLE...GRANT CITY...ALBANY... STANBERRY...BETHANY...PRINCETON...UNIONVILLE...LANCASTER... DOWNING...TRENTON...MILAN...GREEN CITY...KIRKSVILLE... BROOKFIELD...MACON...LA PLATA 334 AM CST WED JAN 23 2008 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST THURSDAY. A COLD FRONT WILL PASS THROUGH THE ADVISORY AREA LATER TODAY...AND BRING A RENEWED SURGE OF COLD CANADIAN AIR WITH GUSTY NORTHWEST WINDS. AS TEMPERATURES PLUMMET INTO THE SINGLE DIGITS TONIGHT...WINDS OF 10 TO 15 MPH WITH GUSTS UP TO 20 MPH WILL MAKE IT FEEL MORE LIKE -15 TO -20 DEGREES. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR WILL COMBINE WITH WINDS TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ 21
4 follow-up statements
000 WWUS43 KEAX 232042 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 242 PM CST WED JAN 23 2008 ...NEXT BLAST OF COLD AIR ARRIVING TONIGHT... MOZ002>008-015>017-024-025-240445- /O.CON.KEAX.WC.Y.0002.080124T0300Z-080124T1500Z/ NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY- SULLIVAN-ADAIR-LINN MO-MACON- INCLUDING THE CITIES OF...MARYVILLE...GRANT CITY...ALBANY... STANBERRY...BETHANY...PRINCETON...UNIONVILLE...LANCASTER... DOWNING...TRENTON...MILAN...GREEN CITY...KIRKSVILLE... BROOKFIELD...MACON...LA PLATA 242 PM CST WED JAN 23 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST THURSDAY. A COLD FRONT HAS PUSHED INTO THE ADVISORY AREA...AND WILL BRING ANOTHER SURGE OF COLD CANADIAN AIR ALONG WITH GUSTY NORTHWEST WINDS THIS EVENING. AS TEMPERATURES PLUMMET INTO THE SINGLE DIGITS TONIGHT...WINDS OF 10 TO 15 MPH WITH GUSTS UP TO 20 MPH WILL MAKE IT FEEL LIKE -15 TO -20 DEGREES. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR WILL COMBINE WITH WINDS TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ STOFLET
000 WWUS43 KEAX 240302 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 902 PM CST WED JAN 23 2008 MOZ002>008-015>017-024-025-241200- /O.CON.KEAX.WC.Y.0002.000000T0000Z-080124T1500Z/ NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY- SULLIVAN-ADAIR-LINN MO-MACON- INCLUDING THE CITIES OF...MARYVILLE...GRANT CITY...ALBANY... STANBERRY...BETHANY...PRINCETON...UNIONVILLE...LANCASTER... DOWNING...TRENTON...MILAN...GREEN CITY...KIRKSVILLE... BROOKFIELD...MACON...LA PLATA 902 PM CST WED JAN 23 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY. CLEARING SKIES AND NORTHWEST WINDS AT 5 TO 15 MPH WILL SEND TEMPERATURES INTO THE SINGLE DIGITS BELOW ZERO ACROSS THE ADVISORY AREA. THE FRIGID TEMPERATURES WILL COMBINE WITH THE OCCASIONALLY GUSTY NORTHWEST WINDS TO PRODUCE WIND CHILLS IN THE -15 TO -20 DEGREE RANGE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR WILL COMBINE WITH WINDS TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ NRR
000 WWUS43 KEAX 240920 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 320 AM CST THU JAN 24 2008 MOZ002>008-015>017-024-025-241500- /O.CON.KEAX.WC.Y.0002.000000T0000Z-080124T1500Z/ NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY- SULLIVAN-ADAIR-LINN MO-MACON- INCLUDING THE CITIES OF...MARYVILLE...GRANT CITY...ALBANY... STANBERRY...BETHANY...PRINCETON...UNIONVILLE...LANCASTER... DOWNING...TRENTON...MILAN...GREEN CITY...KIRKSVILLE... BROOKFIELD...MACON...LA PLATA 320 AM CST THU JAN 24 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. TEMPERATURES ACROSS THE ADVISORY AREA HAVE FALLEN INTO THE SINGLE DIGITS BELOW ZERO...AND NORTHWEST WINDS OF 5 TO 10 MPH HAVE MADE IT FEEL MUCH COLDER. CURRENT WIND CHILLS RANGE FROM AROUND -15 DEGREES TO -20 DEGREES ALONG THE IOWA BORDER. WIND SPEEDS WILL GRADUALLY FALL THIS MORNING...ALLOWING WIND CHILL VALUES TO RECOVER BACK TO THE ACTUAL AIR TEMPERATURES. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR WILL COMBINE WITH WINDS TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ 21
000 WWUS43 KEAX 241452 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 852 AM CST THU JAN 24 2008 MOZ002>008-015>017-024-025-241600- /O.EXP.KEAX.WC.Y.0002.000000T0000Z-080124T1500Z/ NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY- SULLIVAN-ADAIR-LINN MO-MACON- INCLUDING THE CITIES OF...MARYVILLE...GRANT CITY...ALBANY... STANBERRY...BETHANY...PRINCETON...UNIONVILLE...LANCASTER... DOWNING...TRENTON...MILAN...GREEN CITY...KIRKSVILLE... BROOKFIELD...MACON...LA PLATA 852 AM CST THU JAN 24 2008 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... THE WIND CHILL ADVISORY EXPIRES AT 9 AM CST THIS MORNING. WINDS ACROSS NORTH CENTRAL AND NORTHEAST MISSOURI HAVE BEGUN TO DECREASE IN SPEED THIS MORNING. COUPLED WITH ABUNDANT SUNSHINE THE LIGHT WIND WILL ALLOW WIND CHILL READINGS TO RISE BACK TOWARDS ACTUAL AIR TEMPERATURES. THEREFORE THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE. HOWEVER...TEMPERATURES WILL REMAIN BELOW ZERO ACROSS AREAS ADJACENT TO THE IOWA BORDER THROUGH THE LATE MORNING HOURS... AND AFTERNOON HIGHS WILL ONLY TOP OUT IN THE TEENS. $$ CUTTER
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind chill advisory went out at Jan 22, 11:19 PM CST, 4 hours 15 minutes earlier.
Area forecast discussion, Jan 22, 11:19 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1119 PM CST TUE JAN 22 2008 ...UPDATED AVIATION... .DISCUSSION... /356 PM CST TUE JAN 22 2008/ ARCTIC HIGH PRESSURE ANCHORED FROM CENTRAL MO INTO WRN OKLAHOMA EARLY THIS AFTERNOON WILL YIELD TO A WEAK CLIPPER SYSTEM ON WEDNESDAY...ONLY TO BE REPLACED BY AN EVEN STRONGER ARCTIC SURGE TOMORROW NIGHT. LIGHT SNOW AND ATTENDANT CLOUD COVER WILL BRUSH THE NORTHEAST HALF OF THE CWA TOMORROW...BUT WITH PALTRY MOISTURE AVAILABILITY AND THE FAST SYSTEM SPEED...CHANCES OF MEASURABLE PRECIPITATION LOOK LIMITED AT BEST. COULD SEE A DUSTING TO A FEW TENTHS OF AN INCH OF SNOW ACROSS COMMUNITIES LIKE UNIONVILLE... LANCASTER AND KIRKSVILLE. OTHERWISE...TEMPERATURES LOOK KOSHER THROUGH THE THURSDAY NIGHT PERIOD. HIGHS WILL STRUGGLE THROUGH THE 20S THE BOTH TOMORROW AND THURSDAY...WITH EVEN A FEW UPPER TEENS POSSIBLE ACROSS THE NORTHEAST COUNTIES. LOWS WILL REACH THEIR NADIR THURSDAY MORNING ON THE NOSE OF STRONG COLD ADVECTION WITH MOST OF THE AREA AT OR SLIGHTLY BELOW ZERO TO START THE DAY. WITH SURFACE RIDGE CENTERED OUT ACROSS WESTERN KANSAS...NORTHEAST WINDS MAY BE STILL SUSTAINED AT 10 KNOTS ACROSS THE NORTHERN AND EASTERN CWA...MEANING THAT HEADLINES FOR A WIND CHILL ADVISORY MAY BE REQUIRED IN THESE AREAS BETWEEN ROUGHLY 06 AND 12Z THURSDAY MORNING. BOOKBINDER THE AXIS OF THE SHORTWAVE UPPER RIDGE WILL SHIFT EAST ACROSS THE FORECAST AREA EARLY FRIDAY...WITH A SOUTHWESTERLY UPPER FLOW PATTERN TO TAKE SHAPE OVER THE CENTER OF THE COUNTRY FOR THE WEEKEND. THIS UNSETTLED PATTERN WILL SEND VARIOUS SHORTWAVES ACROSS THE MID CONUS EVERY FEW DAYS. THE MAIN UNCERTAINTIES LIE IN THE DETAILS INCLUDING THE TIMING AND TRACK OF THE INDIVIDUAL SHORTWAVE FEATURES DURING THE MEDIUM RANGE PORTION OF THE FORECAST. AS SURFACE HIGH PRESSURE SHIFTS EAST LATE THIS WEEK...LOW LEVEL RETURN FLOW WILL BEGIN TO PUMP WARMER AND MORE MOIST AIR NORTHWARD ACROSS THE FORECAST AREA FOR FRIDAY. MEANWHILE...A PORTION OF THE WEST COAST TROUGH WILL EJECT EAST...AHEAD OF WHICH SHOWERY WARM ADVECTION PRECIPITATION IS EXPECTED TO DEVELOP. ATTENTION OF COURSE TURNS TO PRECIPITATION TYPE FOR FRIDAY AS WARMER AIR IS ON ITS WAY. MODELS ARE IN RELATIVELY GOOD AGREEMENT THAT TEMPERATURES WILL NOT WARM ABOVE FREEZING FAST ENOUGH FOR ALL LIQUID PRECIPITATION. THEN THE QUESTION IS WHAT TYPE OF WINTRY PRECIPITATION WILL FALL. HAVE DEPICTED A WINTRY MIX OF POSSIBLE SNOW/SLEET/FREEZING RAIN FOR THE PRECIPITATION ON FRIDAY...WITH A POSSIBLE CHANGE TO RAIN FOR FURTHER SOUTH AND WEST FORECAST SECTIONS LATER IN THE DAY FRIDAY. THE TROUGH OVER THE WEST COAST IS FORECAST TO RELOAD EARLY IN THE WEEKEND...AND THEN EJECT EAST THEREAFTER. THE 12Z GFS HAS SLOWED A BIT WITH THIS FEATURE...COMING MORE IN LINE WITH THE PREFERRED ECMWF. THIS WOULD BRING ANOTHER ROUND OF PRECIPITATION TO THE AREA SUNDAY. THE MAJORITY OF THIS ANTICIPATED PRECIPITATION EVENT LOOKS AS THOUGH IT WILL FALL AS RAIN GIVEN THE FORECAST STRENGTH OF SATURDAYS WARM ADVECTION IN ADVANCE. STOFLET && .AVIATION... ARCTIC HIGH PRESSURE WILL MAINTAIN PREDOMINANTLY CLEAR SKIES THROUGH ABOUT MIDDAY. LIGHT WEST-SOUTHWESTERLY WINDS WILL PREVAIL UNTIL EARLY-MID AFTERNOON...WHEN A COLD FRONT PUSHES ACROSS THE REGION. THE COLD FRONT WILL BRING BLUSTERY NORTHWEST WINDS AT AROUND 15KTS...AS WELL AS A 2500FT STRATO-CU DECK AND POSSIBLE LIGHT FLURRIES. NRR && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jan 22, 1:00 PM CST, 14 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CST TUE JAN 22 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-231200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 100 PM CST TUE JAN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A QUICK MOVING ALBERTA CLIPPER WILL SWING SOUTHEAST ACROSS THE AREA WEDNESDAY AFTERNOON...BRINGING THE CHANCE FOR LIGHT SNOW ACROSS NORTHERN MISSOURI. THE MOST LIKELY AREAS TO EXPERIENCE SNOWFALL WILL BE ALONG AND NORTH OF THE HIGHWAY 36 CORRIDOR...ALTHOUGH ONLY VERY MINOR ACCUMULATIONS ARE EXPECTED. ANOTHER BOUT OF WINTRY PRECIPITATION IS POSSIBLE ON FRIDAY. THE POTENTIAL EXISTS FOR A WINTRY MIX INCLUDING FREEZING RAIN...SLEET OR SNOW...ALTHOUGH THE DETAILS OF THIS POTENTIAL EVENT REMAIN HIGHLY UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. STOFLET
Nearby
Wind Chill Advisories in Missouri, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.